MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 2-0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 2-0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y605H
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device mjm295 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The primary package of the suture was found damaged prior to planned use.No additional information could be provided.The device was not used on the patient.Upon review of photo of the unopened sample, it was observed that top foil was ripped and damaged.
 
Additional Manufacturer Narrative
The review of the batch manufacturing records was conducted, and the batch met all finished goods release criteria.It was received for analysis an unopened sample.During the visual inspection, it was observed that top foil was ripped and damaged.However, no conclusion could be reach as to may caused the reported incident.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, it could not be determined what may have caused the reported incident.A photo of an unopened sample was received for analysis.Upon visual inspection of the picture, a damaged on the top foil of the unopened sample was observed.However, no conclusion could be reach on how this happen.

Brand Name
MCRYL VIO 27IN 2-0 S/A UR-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8897667
Report Number2210968-2019-85623
Device Sequence Number240827
Product Code GAN
UDI-Device Identifier10705031059481
UDI-Public10705031059481
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberY605H
Device Lot NumberMJM295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/11/2019
Patient Sequence Number1